Med change

G

Gredge23

Well-known member
Joined
Apr 9, 2015
Messages
1,062
Location
Ireland
#1
Hi had my emergency meeting with my psych today apparently my schizophrenic "tendencies" are active.

I got a med change , from seroquel at night instead I am on olazapine with valdoxan and 3 separate seroquel a daily.

Has anyone here any experience with zyprexa?

Good or bad?
 
Per Ardua Ad Astra

Per Ardua Ad Astra

Well-known member
Joined
Apr 15, 2014
Messages
9,049
Location
North of England, UK
#2
I've never been on olanzapine, but one of my psych docs was considering it once. Cos I was already very overweight (due to years of anti-psychotics), the doc decided on quetiapine (seroquel) instead. The reason I was given, is that olanzapine tends to lead to more weight gain than seroquel. I still struggled with my weight, regardless.

That's all I know about it :)
 
G

Gredge23

Well-known member
Joined
Apr 9, 2015
Messages
1,062
Location
Ireland
#3
Oh god I was hoping it was the opposite :( I.v put on 40 pounds in 3 years over that bloody seroquel
 
G

Gredge23

Well-known member
Joined
Apr 9, 2015
Messages
1,062
Location
Ireland
#4
Anyone else have experiences?

Thanks in advance xx
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
10,985
#5
HI Gredge23,


Olanazpine I'm afraid was a no no for me. Unfortunately very fast, causing me accelerating weight gain, and sleeping for too long as well, in terms of weight, I'm surprised that Aripipazole, never comes up in this instance, it's brilliant for less weight gaining, helps one to become more active more alert, I wouldn't be able to attend zumba classes, and volunteering had it not been for Aripipazole. The unit I was under and back in 2007, ought have achieved a medal for that.


Even today, I still aware that I was almost nearing 18 clothes size wise, then carefully dropping down to 16 and 14, today, I'm comfortable with a size 16 short length of jeans, bearing in mind my hieght, and I still workout daily, and go to zumba classes. Olanzapine gets a thumbs down, from me. Sorry, just my opinon about that. I was always always eating in between meals, which is somethign now don't do definitely not, on Aripipazole, I'll have afternoon tea, before dinner, and after lunch, not eating every five minutes though. I wish you hopefully all the best with the meds you do have, and if you have gained that much weight already, I should be very concerned about Olanzapine, and maybe seek advice about switching to Aripoapzole, regarding help to loose some weight. I wish you the best with this.



Natalie.
 
fazza

fazza

Well-known member
Joined
Jul 23, 2014
Messages
1,069
Location
U.K
#6
Anyone else have experiences?

Thanks in advance xx
I am on olanzapine 20 mg and have found it an amazing drug. It really helps with my voices and thoughts. I gained a few pounds when I first started it as I craved sweet foods (biscuits mars bars ect) but that soon past.
Good luck with it. My pdoc also has me on a haldol depot so I believe this drug mixes well with other drugs
 
G

Gredge23

Well-known member
Joined
Apr 9, 2015
Messages
1,062
Location
Ireland
#7
Thank you so much for ur input guys I have 2 weeks on it before I see psych again and I will c how I feel then if things aren't going well mentally or physically I will mention aripoapzole :) super helpful xx
 
fazza

fazza

Well-known member
Joined
Jul 23, 2014
Messages
1,069
Location
U.K
#8
I did not have much luck with aripiprazole it gave me terrible anxiety, made my voices worse and I ended up as an inpatient for a couple of months. But dont let this scare you different drugs work for different people thats why we have such a wide variety of drugs.
 
Last edited:
burt tomato

burt tomato

Well-known member
Joined
Jul 8, 2013
Messages
29,837
Location
Mordor
#9
I no longer have Zyprexa - the patent expired a few years ago, and I only get the generic brands.

Zyprexa would put me to sleep and I ate a lot on it.
The generic brands don't seem so potent, or perhaps my body is adjusted to the drug now.
 
G

Gredge23

Well-known member
Joined
Apr 9, 2015
Messages
1,062
Location
Ireland
#10
Ok thanks brat tomato , I'm thinking of weighing myself tomorrow morning and weighing myself in 2 weeks and will keep an eye on my eating habits and see how it is affecting me , but to be honest a bit of weight gain I could deal with once my symptoms die down I can't keep going on like this feel like I'm losing my mind completely
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
10,985
#12
HI Gredge,


I need to inform you that be careful with Aripazole, and should it be planned for you to commence on lower doseages, because if you beginning to have sczhophrenic tendancies active, over time, from 5, 10, 15, and 20, ml I had found, these became worse for me in the respects of anxiety and paranoia, I get the odd voice flare up on the odd occasion now, through trauma, stress, then increased on 25ml, and I am very well overall. So to are anxiety and paranoia.


Be careful also that when eventually increaseign to 25ml on aripipazole, there might be a tendancy for shakiness about, apparently there are side affect medications to help counteract this problem, on aripipazole. I'm not suggesting you jump before you can walk, I'm just advising you what it is like, and for me personally, on Aripipazole, on lower doseages. Certainly less weight gaining, and it just so happens, I'm interested in working out to aerobics in at home, and attendign zumba.


I'll be interested to hear what the doctor says, when you'll mention Aripipazole to them, I can't remembe roff hand now, when you said your appointment was to be.



Good luck,



Natalie.
 
G

Gredge23

Well-known member
Joined
Apr 9, 2015
Messages
1,062
Location
Ireland
#13
Hi fazza I see spirits in doorways and they beckon me on to follow them and they call me by name , I believe people are following me on cars and vans and park outside my house at night they are following me to see what I'm doing and report to a higher power , my voices have gone through he roof they are now screaming and roaring at me instead of talking , distorted speech and thinking patterns. Thanks
 
G

Gredge23

Well-known member
Joined
Apr 9, 2015
Messages
1,062
Location
Ireland
#14
Thanks u for your reply again Natalie , I will be very cautious when it comes to medication always , my appointment again is I. 2 weeks time thanks.
 
G

Gredge23

Well-known member
Joined
Apr 9, 2015
Messages
1,062
Location
Ireland
#15
Ok here goes about to take my first olazapine , hopefully the start of a new positive journey xx
 
G

Gredge23

Well-known member
Joined
Apr 9, 2015
Messages
1,062
Location
Ireland
#16
Hi nikita tans for your reply I already have liver tests done every 6 weeks for valdoxan, but will make sure I have the others as well will mention it when I see p doc in 2 weeks thanks again xx
 
fazza

fazza

Well-known member
Joined
Jul 23, 2014
Messages
1,069
Location
U.K
#17
Hi fazza I see spirits in doorways and they beckon me on to follow them and they call me by name , I believe people are following me on cars and vans and park outside my house at night they are following me to see what I'm doing and report to a higher power , my voices have gone through he roof they are now screaming and roaring at me instead of talking , distorted speech and thinking patterns. Thanks
Wow you are having a bad time, sorry to hear that. I hope the medication change helps. I too have voices and they can be overwelming. You have some insight in to your voices by posting about them here which is a good thing as its when we loose insight things become a problem. Keep posting how you feel and people here will try and keep you grounded. Good luck
 
fazza

fazza

Well-known member
Joined
Jul 23, 2014
Messages
1,069
Location
U.K
#18
Ok here goes about to take my first olazapine , hopefully the start of a new positive journey xx
You may feel restless legs after about an hour of taking it. This wont last and does not happen to everyone. After a few days of taking it it should not be an issue
 
G

Gredge23

Well-known member
Joined
Apr 9, 2015
Messages
1,062
Location
Ireland
#19
Just an update on the mess took my first one last night took longer then usual to go to sleep but eventually did was light sleep not a deep one , woke up really really heavy was so hard to get up but my mind was so clear when I woke up no foggyness like seroquel and my mood was very good but was short lived by voices and intrusive thoughts , but all in all a positive experience so far
 

Similar threads